Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking Triptan for chronic headache. Will Immitrex help when triptan loses effectiveness?

In addition to a daily doze of Excedrin , I have occasionally taken triptans (pills) to alleviate daily chronic headaches . After some use the triptans lose their effectiveness and I found the need to switch to a different triptan. Would the use of an injectible triptan, such as immitrex, overcome this problem? I am a 71 year old male, otherwise in good physical condition.
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012

Imitrex comes in dosages of 12mg/ml and can be give a daily dosage of maximum 12mg/day. I think if you are becoming resistant to triptans generally switching to injectable forms might also lead to resistance. What you should do is meet your doctor so he can prescribe another anti-migraine such as ergotamine. That can be taken for a while before you can start taking triptans once more as they have known to have few side effects as compared to use of ergotamine.

Hope this helps
Answered: Tue, 11 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor